[Skip to Content]
[Skip to Content Landing]
Article
June 1961

Severe Reaction to GriseofulvinSensitivity Investigation

Author Affiliations

CINCINNATI

Arch Dermatol. 1961;83(6):936-937. doi:10.1001/archderm.1961.01580120048011
Abstract

The report of a severe reaction to the oral administration of griseofulvin, which in all respects was indistinguishable from reactions seen following the intramuscular injection of penicillin, was recently published.1

The present report is concerned with the results of various patch, scratch, intradermal, and passive antibody transfer investigations which were carried out shortly after the clearing of the reactive manifestations and again after the patient had resumed therapy with griseofulvin.

Report of a Case  A man, aged 30, noted a flat, red, circinate, scaly eruption on the anterior chest wall on Dec. 16, 1958, and involvement of the toenails in January, 1959. On March 9, 1959, oral therapy with griseofulvin was begun. Treatment was terminated March 23, 1959, after a total dosage of 25 gm., and was resumed on July 21, 1959. Treatment was again terminated on Aug. 5, 1959 (total dose 14 gm.), because of the occurrence of

First Page Preview View Large
First page PDF preview
First page PDF preview
×